Alert archive / Louisiana / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 24, 2014, 7:37 AM CDT for Warren County, Mississippi; Franklin Parish, Madison Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 7:37 AM CDT (12:37 UTC)
- Expired
- Jun 24, 2014, 8:20 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
Counties Franklin Parish, LA, Madison Parish, LA, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1020 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837
WWUS84 KJAN 241237
SPSJAN
LAZ016-023-025-MSZ040-047-048-241320-
WARREN MS-ISSAQUENA MS-HINDS MS-TENSAS LA-FRANKLIN LA-MADISON LA-
737 AM CDT TUE JUN 24 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
737 AM CDT TUE JUN 24 2014
...STORMS WITH HEAVY RAINFALL OVER NORTHEAST LOUISIANA AND EXTREME
WEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 5 MILES SOUTH OF VALLEY PARK TO 4 MILES NORTHEAST OF
LIDDIEVILLE AT 734 AM CDT...MOVING SOUTHEAST AT 25 MPH. RAINFALL AMOUNTS
OF ONE TO TWO INCHES PER HOUR CAN BE EXPECTED...WHICH MAY CAUSE SOME LOCALIZED
FLOODING.
PEOPLE IN NORTHWESTERN HINDS...SOUTHEASTERN ISSAQUENA AND NORTHERN
WARREN COUNTIES...AND MADISON...FRANKLIN AND NORTHWESTERN TENSAS
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3217 9188 3218 9183 3222 9182 3225 9177
3227 9177 3264 9087 3243 9053 3199 9162
3214 9191
TIME...MOT...LOC 1234Z 303DEG 22KT 3255 9087 3217 9179
$$
MRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 24, 4:30 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 24, 4:30 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 430 AM CDT TUE JUN 24 2014 ...INTERMITTENTLY STORMY CONDITIONS TO CONTINUE THROUGH THE MIDWEEK... .SHORT TERM...TODAY AND TONIGHT...CONVECTION HAS PERSISTED OVERNIGHT ACROSS THE DELTA...THANKS LARGELY TO THE SUPPORT OF AN UPPER TROUGH OVER THE MISSISSIPPI RIVER VALLEY...A VERY MOIST AIRMASS...AND A RESPECTABLE ~30 KNOT LOW LEVEL JET. EARLIER ON IN THE EVENING...THIS ACTIVITY WAS ORGANIZED IN A MORE LINEAR FASHION AND PRODUCED VERY APPARENT OUTFLOW BOUNDARIES WHICH MAY SERVE AS A FOCUS FOR REDEVELOPMENT LATER ON TODAY. MEANWHILE THROUGH THE MORNING HOURS...SCATTERED CONVECTION WILL LIKELY PERSIST IN A CORRIDOR FROM NORTHEAST LOUISIANA THROUGH NORTHEAST MISSISSIPPI AND THE GOLDEN TRIANGLE AREA. BY THIS AFTERNOON HIGH RES MODEL GUIDANCE INDICATES NEW DEVELOPMENT ON THE SOUTH/EAST SIDE OF THE ONGOING CONVECTION LIKELY FOCUSED ALONG BOUNDARIES FROM THE AFOREMENTIONED OUTFLOW. UNLIKE THE PREVIOUS DAYS WHEN CONVECTION HAS BEEN SOMEWHAT SPORADIC IN TERMS OF LOCATION...INDICATIONS ARE THAT MOST ACTIVITY TODAY WILL OCCUR NEAR THE SURFACE BOUNDARY WHICH WILL MAKE SOUTHEASTWARD PROGRESS THROUGH THE DAY AS GUIDANCE INDICATES A WEAK SURGE OF DRIER AIR ACROSS THE DELTA BY AFTERNOON. ONCE AGAIN SOME STRONG TO PERHAPS SEVERE STORMS CANNOT BE RULED OUT ACROSS THE AREA TODAY THANKS TO AN ABUNDANCE OF MOISTURE AND INSTABILITY...BUT RELATIVELY WEAK SHEAR WILL PRECLUDE A MORE ORGANIZED THREAT. SCATTERED CONVECTION MAY LINGER INTO THE EVENING HOURS ACROSS SOUTH/EAST MISSISSIPPI...THOUGH ACTIVITY SHOULD DECREASE LATE WITH THE LOSS OF INSTABILITY AND THE SHORTWAVE PASSING TO THE EAST. /DL/ .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...THE WEATHER PATTERN LOOKS TO REMAIN RELATIVELY ACTIVE AND INTERMITTENTLY STORMY ACROSS THE REGION THROUGH AT LEAST THURSDAY...PERHAPS EVEN INTO FRIDAY. BY THIS WEEKEND AND INTO AT LEAST THE FIRST PART OF NEXT WEEK UPPER LEVEL RIDGING WILL INCREASINGLY TAKE CONTROL...LIMITING AFTERNOON SHOWERS AND STORMS AND INCREASING HEAT. THE WEAK COMPOSITE BOUNDARY RESPONSIBLE FOR FOCUSING CONVECTION IN THE SHORT TERM LOOKS TO DO SO AS WELL ON WEDNESDAY...CONCENTRATING PRECIP PROBABILITIES MAINLY ALONG...AND PARTICULARLY SOUTH...OF THE I-20 CORRIDOR. THUNDERSTORMS WILL BE MORE LIKELY IN THE AFTERNOON OF COURSE BUT ARE NOT IMPOSSIBLE WEDNESDAY MORNING AND LATER WEDNESDAY NIGHT OWING TO THE ADDITIONAL FORCING OFFERED BY THE BOUNDARY IN QUESTION. ON THURSDAY THE AFOREMENTIONED BOUNDARY WILL BE DIFFUSING...BUT MIGHT BE A FOCUS FOR A THUNDERSTORM CLUSTER TO MOVE IN FROM THE NORTHWEST EARLY IN THE DAY. REGARDLESS IF THIS UPSTREAM STORM CLUSTER MATERIALIZES AND ULTIMATELY ENTERS OUR REGION THE CHANCES OF PRECIP SHOULD REMAIN GOOD BECAUSE OF EXPECTED DECENT LOW LEVEL MOISTURE TRANSPORT AND A WEAK APPROACHING DISTURBANCE. ACTIVITY IS EXPECTED TO BE LARGELY DONE THURSDAY EVENING AS THE POTENTIAL FOR ADDITIONAL INCOMING DISTURBANCES WANES. ON FRIDAY SOUTHERLY FLOW WILL CONTINUE WITH PLENTY OF INSTABILITY AND LEFTOVER VERY MINOR BOUNDARIES AROUND TO SPUR SCATTERED THUNDERSTORM DEVELOPMENT IN THE AFTERNOON. HOWEVER...SUNSHINE SHOULD BE A LITTLE MORE PLENTIFUL FRIDAY AFTERNOON AND ALLOW A SUBTLE WARMING TREND TO BEGIN. THIS WEEKEND AND INTO THE FIRST PART OF NEXT WEEK GENERAL MODEL CONSENSUS AGREES SUBTROPICAL RIDGING ALOFT WILL STRENGTHEN FROM THE SOUTHERN PLAINS EAST THROUGH THE LOWER MS VALLEY. THERE WILL STILL BE PLENTY OF INSTABILITY AND MOISTURE TO FUEL AFTERNOON STORMS...BUT LIMITED LIFT AND THE SUPPRESSIVE INFLUENCE OF THE RIDGE SHOULD KEEP CONVECTION ISOLATED. HIGH TEMPERATURES WEDNESDAY AND THURSDAY SHOULD BE AROUND 90 AT MOST...CREEPING INTO THE LOW 90S ON FRIDAY...AND CREEPING FURTHER INTO THE LOW TO MID 90S THROUGH THE REMAINDER OF THE DEFINED LONG TERM PERIOD. SURFACE MOISTURE AND EVAPOTRANSPIRATION WILL BE HIGH SATURDAY THROUGH MONDAY...LEADING TO RELATIVELY HIGH HUMIDITIES AND APPRECIABLE HEAT INDEX VALUES. THESE VALUES MAY EXCEED 100 DEGREES IN THE AFTERNOON IN WIDESPREAD FASHION BEFORE THE LONG TERM PERIOD IS OUT AND WILL BE A FORECAST FACTOR TO MONITOR GOING FORWARD. BUT...FOR NOW...THE HWO WILL BE KEPT CLEAR OF HAZARDS IN THE LONG TERM. ANOTHER THING THAT WILL REQUIRE MONITORING IS A NON-ZERO RISK OF SEVERE WEATHER BECAUSE MARGINAL ATMOSPHERIC SHEAR WILL ACCOMPANY POCKETS OF MODERATE TO LOCALLY HIGH INSTABILITY IN THE AFTERNOON WEDNESDAY THROUGH AT LEAST THURSDAY. AT THIS POINT ANY SEVERE STORMS PRODUCING HAIL AND/OR DAMAGING WINDS ARE EXPECTED TO BE VERY ISOLATED AND NOT WORTHY OF HWO MENTION. HOWEVER...IT IS POSSIBLE SOME MESOSCALE INFLUENCES MIGHT FOCUS POTENTIAL IN A WAY QUITE UNPREDICTABLE AT THIS JUNCTURE IN TIME. /BB/ && .AVIATION...MVFR/IFR CATEGORY LOW STRATUS WILL BE POSSIBLE THIS MORNING FOR AREAS SOUTH AND EAST OF JAN. ELSEWHERE...SCATTERED SHRA/TSRA MAY IMPACT GWO AND GTR BRINGING BRIEF REDUCTIONS TO IFR VISBYS/MVFR CIGS. AFTER SUNRISE...VFR CONDITIONS WILL PREVAIL ACROSS MOST OF THE AREA. SCATTERED SHOWERS/STORMS MAY IMPACT JAN/HKS/GTR FROM LATE MORNING THROUGH AFTERNOON...AND MEI/HBG MID TO LATE AFTERNOON. BRIEF CIG/VISBY REDUCTIONS TO IFR/MVFR AND GUSTY WINDS MAY ACCOMPANY THESE STORMS. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 90 71 90 70 / 37 34 32 17 MERIDIAN 91 68 90 69 / 42 40 33 21 VICKSBURG 90 68 91 70 / 42 25 31 16 HATTIESBURG 91 71 89 72 / 25 26 55 24 NATCHEZ 88 72 88 70 / 39 22 55 19 GREENVILLE 90 72 91 72 / 38 14 19 19 GREENWOOD 90 69 91 71 / 45 21 20 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/BB
Hazardous weather outlook, Jun 24, 4:44 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 444 AM CDT TUE JUN 24 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 250945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 444 AM CDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 50 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 24, 7:37 AM CDT, 0 minutes before
LAZ016-023-025-MSZ040-047-048-241320-
WARREN MS-ISSAQUENA MS-HINDS MS-TENSAS LA-FRANKLIN LA-MADISON LA-
737 AM CDT TUE JUN 24 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
737 AM CDT TUE JUN 24 2014
...STORMS WITH HEAVY RAINFALL OVER NORTHEAST LOUISIANA AND EXTREME
WEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 5 MILES SOUTH OF VALLEY PARK TO 4 MILES NORTHEAST OF
LIDDIEVILLE AT 734 AM CDT...MOVING SOUTHEAST AT 25 MPH. RAINFALL AMOUNTS
OF ONE TO TWO INCHES PER HOUR CAN BE EXPECTED...WHICH MAY CAUSE SOME LOCALIZED
FLOODING.
PEOPLE IN NORTHWESTERN HINDS...SOUTHEASTERN ISSAQUENA AND NORTHERN
WARREN COUNTIES...AND MADISON...FRANKLIN AND NORTHWESTERN TENSAS
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3217 9188 3218 9183 3222 9182 3225 9177
3227 9177 3264 9087 3243 9053 3199 9162
3214 9191
TIME...MOT...LOC 1234Z 303DEG 22KT 3255 9087 3217 9179
MRMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:15 PM CDT | Special Weather Statement | JAN | Bolivar | 60 min |
| Jun 23, 9:13 PM CDT | Special Weather Statement | JAN | Sunflower | 47 min |
| Jun 23, 9:43 PM CDT | Special Weather Statement | JAN | Grenada, Leflore | 57 min |
| Jun 23, 10:16 PM CDT | Special Weather Statement | JAN | Issaquena, Washington | 49 min |
| Jun 23, 10:34 PM CDT | Special Weather Statement | JAN | Washington | 61 min |
| Jun 23, 10:57 PM CDT | Special Weather Statement | JAN | Humphreys, Sharkey | 43 min |
| Jun 23, 11:37 PM CDT | Special Weather Statement | JAN | Humphreys, Yazoo | 28 min |
| Jun 23, 11:40 PM CDT | Special Weather Statement | JAN | Leflore | 30 min |
| Jun 24, 12:12 AM CDT | Special Weather Statement | JAN | Holmes, Yazoo | 28 min |
| Jun 24, 12:14 AM CDT | Special Weather Statement | JAN | Carroll, Grenada | 31 min |
| Jun 24, 8:21 AM CDT | Special Weather Statement | JAN | Warren | 44 min |
| Jun 24, 9:10 AM CDT | Special Weather Statement | JAN | Hinds, Madison, Warren | 45 min |
| Jun 24, 9:55 AM CDT | Special Weather Statement | JAN | Attala, Madison, Yazoo | 45 min |
| Jun 24, 11:42 AM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Jun 24, 11:51 AM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Jun 24, 12:10 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Jun 24, 12:36 PM CDT | Special Weather Statement | JAN | Scott | 29 min |
| Jun 24, 1:15 PM CDT | Special Weather Statement | JAN | Franklin, Lincoln | 45 min |
| Jun 24, 2:22 PM CDT | Special Weather Statement | JAN | Lawrence | 38 min |
| Jun 24, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 23 min |
| Jun 24, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 36 min |
| Jun 23, 9:23 PM CDT | Special Weather Statement | JAN | Morehouse, Richland | 57 min |
| Jun 24, 3:01 PM CDT | Special Weather Statement | JAN | West Feliciana | 29 min |
| Jun 23, 7:37 PM CDT | Special Weather Statement | JAN | Ashley | 43 min |
| Jun 23, 7:53 PM CDT | Special Weather Statement | JAN | Chicot | 27 min |
Nearby
Special Weather Statements in Louisiana, 2014Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.